Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 9, 2017, 3:52 AM MDT. It took effect at Apr 9, 2017, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 3:52 AM MDT (09:52 UTC)
- In effect from
- Apr 9, 2017, 9:00 AM MDT
- Expired
- Apr 9, 2017, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
065 WWUS75 KABQ 090952 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 352 AM MDT Sun Apr 9 2017 NMZ512>515-523-527>529-531>534-091800- /O.NEW.KABQ.WI.Y.0025.170409T1500Z-170410T0000Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 352 AM MDT Sun Apr 9 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 AM this morning to 6 PM MDT this evening. * LOCATION...The Sangre de Cristo Mountains including Raton Ridge; the East Central, Northeast and Far Northeast Highlands; the east central plains and Harding County. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen during the morning with the most hazardous conditions from mid day through mid afternoon. * VISIBILITY...Locally reduced at times in dust-prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact north-to-south oriented roads like I-25 from Raton to Las Vegas. Light-weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
2 follow-up statements
595 WWUS75 KABQ 092023 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 223 PM MDT Sun Apr 9 2017 NMZ512>515-523-527>529-531>534-100000- /O.CON.KABQ.WI.Y.0025.000000T0000Z-170410T0000Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 223 PM MDT Sun Apr 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATION...The Sangre de Cristo Mountains including Raton Ridge; the East Central, Northeast and Far Northeast Highlands; the east central plains and Harding County. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will continue strong through late afternoon before gradually diminishing. * VISIBILITY...Locally reduced at times in dust-prone locations. * LOCAL IMPACTS...Hazardous cross winds will impact north-to- south oriented roads like I-25 from Raton to Las Vegas. Light- weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
853 WWUS75 KABQ 092334 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 534 PM MDT Sun Apr 9 2017 NMZ512>515-523-527>529-531>534-100045- /O.EXP.KABQ.WI.Y.0025.000000T0000Z-170410T0000Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 534 PM MDT Sun Apr 9 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds are starting to show signs of decreasing in speed, and this trend should continue through sunset. Therefore, the wind advisory will be allowed to expire at 6 pm MDT. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:32 AM MDT, 20 minutes earlier.
Area forecast discussion, Apr 9, 3:32 AM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 332 AM MDT Sun Apr 9 2017 .SYNOPSIS... Breezy to windy conditions are expected with fire weather concerns along and east of the central mountain chain today, as an upper level trough passing north of New Mexico steers the jet stream overhead. Cooler air will also funnel into the state from the west today, but high temperatures will then trend upward during the first half of the work week. Daily rounds of showers and thunderstorms are expected along and east of the central mountain chain Tuesday evening through the end of the work week as an upper level low pressure system over the Pacific Northwest draws low level moisture into New Mexico from the south and southeast. Some of this moisture could spark storms as far west as the continental divide around mid week. An upper level trough may interact with this moisture to produce strong to severe storms across portions of eastern New Mexico Wednesday afternoon. && .DISCUSSION... The upper trough passing north of NM will funnel cooler air into the state today. High temperatures will fall around 7 to 17 degrees below Sunday's readings. Will issue a wind advisory for the Sangre de Cristo Mountains and east central areas today, where wind gusts should reach 45 to 50 mph. Weaker winds are expected in the wake of the upper level trough on Monday, despite the development of roughly zonal flow aloft. An upper level low pressure system should begin to draw moist low level return flow into the east as early as Monday and Monday night. The moisture should become rich enough for showers and thunderstorms to break out by Tuesday night. Some storms may form as far west as the Continental Divide, though the moisture will be less rich there. An upper level trough will cross the forecast area from the west Wednesday and Wednesday night, then another upper trough should pass north of the state Thursday night and Friday. These systems will interact with the moisture to invigorate thunderstorm activity over eastern New Mexico. The Wednesday system will also increase shear and provide the lift needed for at least a few strong to severe storms. Wetting precipitation is unlikely with the mid week storms that manage to fire from the Continental Divide to the central mountain chain. However, storms along and east of the central mountain chain may accumulate over a half inch of rain, especially near the eastern border of NM. Drier and gustier air will move over the state from the state from the southwest in the wake of Thursday's upper level trough, whisking much of the moisture to the east by Friday and Saturday. 44 && .FIRE WEATHER... ...Critical fire weather conditions across the east today... One more day of combined strong winds, low humidities, an unstable atmosphere and near to above normal temperatures for the east today as an upper level trough and surface cold front sweep across the state. We will continue the Red Flag Warning with no changes. We will issue a wind advisory for some north central, northeast and east central zones from late this morning through the afternoon. Single digit minimum relative humidities will be the rule across the southern tier of zones, with teens in the north, except 20s in the northern mountains. Moderate to high Haines across the south and east. It will be cooler in the west with below normal temperatures and moderate breezes, but not as strong as Saturday. Winds subside quickly tonight with drier and cooler air overtaking the state. A back door cold front will enter the northeast early tonight and spread south and west. It may seep into the RGV around daybreak Monday. A nice start to the week with a decent amount of sunshine and less wind than today. Highs will be near to a little below normal. An east wind into the RGV is likely Monday night. Significant changes are forecast for the rest of the work week. A persistent southeast wind will bring in much higher surface dewpoints starting Monday night and Tuesday, with the best surge Tuesday night and Wednesday across the east. Showers and thunderstorms still expected to erupt Tuesday night and Wednesday from the central mountain peaks to the TX border. Some modest increase in dewpoints from the Continental Divide to the RGV may produce isolated convection Tuesday night and Wednesday, although dry lightning is possible in the RGV Tuesday evening before dewpoints increase too much. A short wave trough will reach NM Wednesday, then it will deepen and slow a little Wednesday night and Thursday, with the most widespread convection likely during this time. A drying trend for Friday and Saturday as drier air moves in behind another short wave zipping by to our north. Isolated convection for the east Friday, then dry weather for Saturday. Return flow moisture Sunday may spark some more showers and storms in the east. CHJ CHJ && .AVIATION... 06Z TAF CYCLE VFR conditions are currently in place across northern and central New Mexico with some windy conditions persisting over higher ridges and exposed peaks overnight. A Pacific front will sweep from west to east across the area overnight in Sunday, briefly reinvigorating gusts and perhaps producing some spotty shower activity, mainly in the northern mountains. Some localized MVFR/IFR conditions would be possible in these northern high terrain areas with some temporary mountain obscurations. Winds will become more persistently strong on Sunday, primarily along and east of the central mountain chain of New Mexico. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 56 28 62 32 / 0 0 0 0 Dulce........................... 54 19 59 21 / 0 0 0 0 Cuba............................ 54 27 59 30 / 0 0 0 0 Gallup.......................... 58 22 64 25 / 0 0 0 0 El Morro........................ 57 21 62 24 / 0 0 0 0 Grants.......................... 61 24 65 27 / 0 0 0 0 Quemado......................... 60 31 65 33 / 0 0 0 0 Glenwood........................ 74 35 75 38 / 0 0 0 0 Chama........................... 49 17 53 21 / 5 0 0 0 Los Alamos...................... 56 32 60 36 / 0 0 0 0 Pecos........................... 57 30 60 32 / 0 0 0 0 Cerro/Questa.................... 54 22 58 28 / 0 0 0 0 Red River....................... 47 19 50 22 / 0 0 0 0 Angel Fire...................... 47 19 52 20 / 0 0 0 0 Taos............................ 56 22 59 27 / 0 0 0 0 Mora............................ 57 29 58 30 / 0 0 0 0 Espanola........................ 63 32 67 36 / 0 0 0 0 Santa Fe........................ 57 34 60 37 / 0 0 0 0 Santa Fe Airport................ 62 30 64 35 / 0 0 0 0 Albuquerque Foothills........... 66 38 68 43 / 0 0 0 0 Albuquerque Heights............. 67 39 69 43 / 0 0 0 0 Albuquerque Valley.............. 69 39 70 43 / 0 0 0 0 Albuquerque West Mesa........... 69 37 69 41 / 0 0 0 0 Los Lunas....................... 71 35 71 39 / 0 0 0 0 Rio Rancho...................... 68 37 69 40 / 0 0 0 0 Socorro......................... 76 40 74 43 / 0 0 0 0 Sandia Park/Cedar Crest......... 61 30 61 34 / 0 0 0 0 Tijeras......................... 63 32 64 38 / 0 0 0 0 Moriarty/Estancia............... 62 29 65 28 / 0 0 0 0 Clines Corners.................. 60 32 61 34 / 0 0 0 0 Gran Quivira.................... 66 36 66 39 / 0 0 0 0 Carrizozo....................... 72 40 70 41 / 0 0 0 0 Ruidoso......................... 67 37 65 38 / 0 0 0 0 Capulin......................... 59 29 56 34 / 0 0 0 5 Raton........................... 63 26 62 30 / 0 0 0 0 Springer........................ 65 29 63 32 / 0 0 0 0 Las Vegas....................... 61 29 61 31 / 0 0 0 0 Clayton......................... 72 35 62 37 / 0 0 0 0 Roy............................. 66 33 60 34 / 0 0 0 0 Conchas......................... 73 42 68 41 / 0 0 0 5 Santa Rosa...................... 72 39 68 39 / 0 0 0 0 Tucumcari....................... 78 41 70 41 / 0 0 0 5 Clovis.......................... 77 43 69 41 / 0 0 0 5 Portales........................ 78 45 70 43 / 0 0 0 5 Fort Sumner..................... 76 43 71 43 / 0 0 0 5 Roswell......................... 84 47 77 47 / 0 0 0 10 Picacho......................... 76 43 71 42 / 0 0 0 5 Elk............................. 72 41 69 40 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for the following zones... NMZ103-104-107-108. Wind Advisory from 9 AM this morning to 6 PM MDT this evening for the following zones... NMZ512>515-523-527>529-531>534. && 44
Hazardous weather outlook, Apr 8, 6:03 AM MDT, 21 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 603 AM MDT Sat Apr 8 2017 NMZ501>540-091215- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 603 AM MDT Sat Apr 8 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect from Noon until 7PM MDT for all areas except the North Central Mountains. In these areas low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Red Flag Warning is in effect Sunday from 11AM until 8PM MDt for all area except for the North Central Mountains. Wednesday and Thursday a weather system will move through New Mexico bringing with it a chance for showers and some thunderstorms, mainly east of the Central Mountain Chain. There is the possibility that these storms could become strong at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 54/Fontenot
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.